MARK E. JOSEPHSON, M.D.; JOHN A. KASTOR, M.D., F.A.C.P.; JAMES G. KITCHEN III, M.D.
Atrial fibrillation in the Wolff-Parkinson-White syndrome may be life-threatening because of the extremely rapid ventricular rates that can occur over the accessory pathway. An 18-year-old man with Wolff-Parkinson-White (type B) syndrome developed episodes of syncope due to atrial fibrillation. In studies during hospitalization the administration of lidocaine immediately slowed the ventricular response by abolishing antegrade conduction over the accessory pathway. The role of lidocaine and other antiarrhythmic drugs in the management of arrhythmias in the Wolff-Parkinson-White syndrome is discussed.
MARK E. JOSEPHSON, JOHN A. KASTOR, JAMES G. KITCHEN. Lidocaine in Wolff-Parkinson-White Syndrome with Atrial Fibrillation. Ann Intern Med. 1976;84:44–45. doi: 10.7326/0003-4819-84-1-44
Download citation file:
Published: Ann Intern Med. 1976;84(1):44-45.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use